Alert archive / North Dakota / Winter Storm Warnings in 2011

Winter Storm Warning 8, NWS Bismarck, ND

April 29, 20115 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Apr 29, 2011, 4:23 AM CDT for 5 counties in North Dakota. It took effect at Apr 29, 2011, 10:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 4:23 AM CDT (09:23 UTC)
In effect from
Apr 29, 2011, 10:00 PM CDT
Expired
Apr 29, 2011, 4:23 PM CDT
In force
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3300 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS43 KBIS 290924
WSWBIS

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT FRI APR 29 2011

...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAS BEEN
ISSUED FOR NORTH CENTRAL NORTH DAKOTA TONIGHT AND SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL PASS THROUGH THE NORTHERN
PLAINS TONIGHT AND SATURDAY. RAIN AND POSSIBLY THUNDERSTORMS WILL
DEVELOP TODAY...THEN THE RAIN WILL CHANGE TO SNOW TONIGHT AND
CONTINUE THROUGH THE DAY SATURDAY. HEAVY SNOW CAN BE EXPECTED
WITH TOTAL ACCUMULATIONS AROUND 7 INCHES IN THE TURTLE MOUNTAINS
NORTH OF MINOT...DROPPING TO AROUND 3 INCHES TO THE SOUTH AND WEST
AT STANLEY...GARRISON...AND HARVEY. ALTHOUGH THE SNOW WILL
INITIALLY MELT AS IT FALLS ON HIGHWAYS...WITH TIME THE SNOW WILL
ACCUMULATE MAKING TRAVEL HAZARDOUS. IN ADDITION STRONG NORTHWEST
WINDS GUSTING TO 40 MPH WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH THE DAY SATURDAY. THE COMBINATION OF STRONG WINDS AND SNOW
COULD CAUSE NEAR BLIZZARD CONDITIONS IN SOME AREAS.

PLEASE MONITOR FUTURE NATIONAL WEATHER SERVICE FORECASTS TO STAY
INFORMED ABOUT THIS WINTER STORM.

NDZ001-009-291030-
/O.CAN.KBIS.WS.A.0007.110430T0000Z-110501T1200Z/
DIVIDE-WILLIAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON
423 AM CDT FRI APR 29 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
STORM WATCH. 

SNOWFALL IS EXPECTED TO BE BELOW WARNING CRITERIA. STRONG WINDS
WILL REACH WIND ADVISORY CRITERIA ON SATURDAY. 

$$

NDZ003>005-011>013-291745-
/O.UPG.KBIS.WS.A.0007.110430T0000Z-110501T1200Z/
/O.NEW.KBIS.WS.W.0008.110430T0300Z-110501T0300Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
423 AM CDT FRI APR 29 2011

...WINTER STORM WATCH UPGRADED TO WINTER STORM WARNING...IN
EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
10 PM THIS EVENING TO 10 PM CDT SATURDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH CENTRAL
  NORTH DAKOTA THIS EVENING...WITH PRECIPITATION BECOMING ALL SNOW
  BY MIDNIGHT TONIGHT.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES.

* 5 TO 7 INCHES OF SNOW IS POSSIBLE BY SATURDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NDZ002-010-021>023-025-291745-
/O.UPG.KBIS.WS.A.0007.110430T0000Z-110501T1200Z/
/O.NEW.KBIS.WW.Y.0061.110430T0300Z-110501T0300Z/
BURKE-MOUNTRAIL-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON
423 AM CDT FRI APR 29 2011

...THE WINTER STORM WATCH HAS BEEN REPLACED BY A WINTER WEATHER
ADVISORY...IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH CENTRAL
  NORTH DAKOTA THIS FRIDAY EVENING...WITH PRECIPITATION BECOMING
  ALL SNOW BY MIDNIGHT TONIGHT.

* TRAVEL WILL BE HAZARDOUS...DUE TO SNOW COVERED HIGHWAYS. IN
  ADDITION BLOWING SNOW COULD CAUSE REDUCED VISIBILITIES AT TIMES. 

* 1 TO 4 INCHES OF SNOW IS POSSIBLE FROM STANLEY TO GARRISON AND
  CARRINGTON BY SATURDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
1 follow-up statement
910 
WWUS43 KBIS 292123
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT FRI APR 29 2011

...A BLIZZARD WARNING IS IN EFFECT FOR WESTERN AND PORTIONS OF
CENTRAL NORTH DAKOTA TONIGHT THROUGH SATURDAY EVENING...

.A LOW PRESSURE SYSTEM IS FORECAST TO STRENGTHEN AS IT PUSHES
THROUGH THE NORTHERN PLAINS TONIGHT AND SATURDAY. RAIN SHOWERS
ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON WILL TRANSITION TO
SNOW SHOWERS TONIGHT. AS THIS TRANSITION TAKES PLACE...WINDS WILL
INCREASE TO AROUND 45 MPH IN WESTERN NORTH DAKOTA...ESPECIALLY
AFTER MIDNIGHT. THE COMBINATION OF HEAVY SNOWFALL AND STRONG WINDS
WILL CREATE BLIZZARD CONDITIONS. BLIZZARD CONDITIONS ARE EXPECTED
TO MOVE EAST INTO CENTRAL NORTH DAKOTA SATURDAY...ESPECIALLY
DURING THE AFTERNOON HOURS. TRAVEL WILL BECOME INCREASINGLY
HAZARDOUS ACROSS THE STATE THROUGH SATURDAY EVENING.

ALONG AND SOUTHEAST OF A LINE FROM SHIELDS TO STEELE AND
JAMESTOWN...WINDS AROUND 30 MPH WITH SNOW WILL RESULT IN 1/2 MILE
VISIBILITIES. SO...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS
AREA. 

STORM TOTAL SNOWFALL AMOUNTS SHOULD RANGE FROM 6 TO 9 INCHES
IN GARRISON...MINOT...AND BOTTINEAU. AMOUNTS OF 3 TO 6 INCHES ARE
EXPECTED IN WILLISTON...DICKINSON...BISMARCK...AND HARVEY.
GENERALLY 1 TO 3 INCHES OF SNOWFALL IS EXPECTED SOUTH OF I-94.

PLEASE MONITOR FUTURE NATIONAL WEATHER SERVICE FORECASTS TO STAY
INFORMED ABOUT THIS WINTER STORM.

NDZ003>005-011>013-300530-
/O.CAN.KBIS.WS.W.0008.110430T0300Z-110501T0300Z/
/O.NEW.KBIS.BZ.W.0010.110430T1800Z-110501T0600Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
423 PM CDT FRI APR 29 2011

...BLIZZARD WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 45 MPH SATURDAY AFTERNOON. THE
  COMBINATION OF HIGH WINDS AND HEAVY SNOW WILL CREATE BLIZZARD
  CONDITIONS SATURDAY AFTERNOON AND EVENING.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 6 TO 9 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ002-010-300530-
/O.UPG.KBIS.WW.Y.0061.110430T0300Z-110501T0300Z/
/O.NEW.KBIS.BZ.W.0010.110429T2123Z-110501T0000Z/
BURKE-MOUNTRAIL-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN
423 PM CDT FRI APR 29 2011

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 45 MPH TONIGHT. THE COMBINATION
  OF HIGH WINDS AND HEAVY SNOW WILL CREATE BLIZZARD CONDITIONS
  TONIGHT AND SATURDAY.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 6 TO 9 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ021>023-025-300530-
/O.UPG.KBIS.WW.Y.0061.110430T0300Z-110501T0300Z/
/O.NEW.KBIS.BZ.W.0010.110430T1800Z-110501T0600Z/
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON
423 PM CDT FRI APR 29 2011

...BLIZZARD WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 1 AM CDT
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 45 MPH SATURDAY AFTERNOON. THE
  COMBINATION OF HIGH WINDS AND HEAVY SNOW WILL CREATE BLIZZARD
  CONDITIONS SATURDAY AFTERNOON.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 3 TO 6 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ001-009-017-018-031>033-040-041-043-044-300530-
/O.NEW.KBIS.BZ.W.0010.110429T2123Z-110501T0000Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
423 PM CDT FRI APR 29 2011 /323 PM MDT FRI APR 29 2011/

...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SATURDAY. 

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 45 MPH TONIGHT. THE COMBINATION
  OF HIGH WINDS AND HEAVY SNOW WILL CREATE BLIZZARD CONDITIONS
  TONIGHT AND SATURDAY.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 3 TO 6 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ019-020-034>036-042-300530-
/O.NEW.KBIS.BZ.W.0010.110430T1800Z-110501T0600Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...STEELE...ELGIN
423 PM CDT FRI APR 29 2011 /323 PM MDT FRI APR 29 2011/

...BLIZZARD WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY
TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY TO
1 AM CDT /MIDNIGHT MDT/ SUNDAY. 

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 45 MPH SATURDAY AFTERNOON. THE
  COMBINATION OF HIGH WINDS AND HEAVY SNOW WILL CREATE BLIZZARD
  CONDITIONS SATURDAY AFTERNOON.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 3 TO 6 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ037-045>048-050-051-300530-
/O.NEW.KBIS.WW.Y.0062.110430T1800Z-110501T0600Z/
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
423 PM CDT FRI APR 29 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 AM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 1 PM
SATURDAY TO 1 AM CDT SUNDAY.

* RAIN WILL BEGIN MIXING WITH SNOW IN NORTHWEST AND NORTH 
  CENTRAL NORTH DAKOTA THIS EVENING...WITH PRECIPITATION 
  BECOMING ALL SNOW BY MIDNIGHT TONIGHT. 

* WINDS WILL INCREASE TO AROUND 30 MPH SATURDAY AFTERNOON. THE
  COMBINATION OF HIGH WINDS AND HEAVY SNOW WILL CREATE REDUCED
  VISIBILITIES.

* TRAVEL WILL BE HAZARDOUS DUE TO SNOW COVERED ROADS AND BLOWING 
  SNOW SIGNIFICANTLY REDUCING VISIBILITIES. 

* 1 TO 3 INCHES OF SNOW IS EXPECTED BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS FALLING AND
BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY.
THIS WILL MAKE TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU
MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

TM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 29, 12:45 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 29, 12:45 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1245 AM CDT FRI APR 29 2011

.UPDATE...NO CHANGES TO ONGOING FORECAST.

&&

.DISCUSSION...ONGOING FORECAST LOOKS GOOD. AREA RADARS CONTINUE TO
SHOW PRECIPITATION MOVING NORTHEAST THROUGH EASTERN MONTANA AND
THE BAND IS SHIFTING SLOWLY EAST. PREVIOUS FORECAST HAS A GOOD
TREND AND HAVE NOT CHANGED. TEMPERATURE TREND IS CLOSE TO
FORECAST TREND SO NO CHANGES THERE EITHER.

&&

.AVIATION...
A COLD FRONT WILL SWEEP THROUGH THE WESTERN AERODROMES AND INTO
CENTRAL NORTH DAKOTA BETWEEN 06 AND 18 UTC. EXPECT SCATTERED TO
WIDESPREAD SHOWERS DEVELOPING ALONG AND BEHIND THE FRONT. CONDITIONS
SHOULD REMAIN VFR UNTIL AFTER FRONTAL PASSAGE...AT WHICH TIME MVFR
CEILINGS ARE EXPECTED TO DEVELOP. GUSTY WINDS ALONG AND BEHIND THE
FRONT WILL LIKELY APPROACH 25 TO 35 KNOTS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
NDZ001>005-009>013-021>023-025.

&&

TSW/BPN/HAW
Hazardous weather outlook, Apr 29, 12:57 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1257 AM CDT FRI APR 29 2011

NDZ001>005-009>013-021>023-025-300600-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1257 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POTENT LOW PRESSURE WILL MOVE ACROSS NORTH DAKOTA FRIDAY THROUGH
SUNDAY MORNING. THUNDERSTORM WILL BE POSSIBLE EAST OF HIGHWAY 83
FRIDAY AFTERNOON. RAIN SHOWERS WILL MIX WITH...AND CHANGE TO SNOW
FRIDAY EVENING IN NORTHWEST AND NORTH CENTRAL NORTH
DAKOTA...CHANGING TO ALL SNOW AFTER MIDNIGHT. STRONG NORTHWEST
WINDS WILL DEVELOP FRIDAY NIGHT INTO SATURDAY...WITH WIND GUSTS
GREATER THAN 40 MPH POSSIBLE. THE STRONG WINDS AND SNOW COULD
REDUCE VISIBILITIES SIGNIFICANTLY. MODERATE SNOWFALL ACCUMULATIONS
ARE POSSIBLE BY SUNDAY MORNING. A WINTER STORM WATCH IS IN EFFECT
FROM FRIDAY EVENING THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>037-040>048-050-051-300600-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1257 AM CDT FRI APR 29 2011 /1157 PM MDT THU APR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING OVER CENTRAL NORTH DAKOTA.

RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS FRIDAY
NIGHT THROUGH SUNDAY MORNING. LIGHT SNOWFALL ACCUMULATIONS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:45 PM CDTWinter Storm WatchBISBottineau, Burke, Divide, Foster, McHenry, Mountrail and 6 more7 hr
Apr 29, 4:23 AM CDTWinter Weather AdvisoryBISBurke, Foster, Mountrail, Sheridan, Wells12 hr
Apr 29, 4:32 AM CDTWind AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Divide and 16 more14 hr
Apr 29, 9:30 AM CDTWind AdvisoryBISDickey, Foster, Kidder, LaMoure, Logan, McIntosh and 4 more11 hr
Apr 29, 4:23 PM CDTBlizzard WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more41 hr
Apr 29, 4:23 PM CDTWinter Weather AdvisoryBISDickey, Emmons, LaMoure, Logan, McIntosh, Stutsman21 hr

Nearby

Winter Storm Warnings in North Dakota, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.